Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 51, NWS Miami, FL

July 23, 2001Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2001, 10:45 AM EDT for Collier County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 23, 2001, 10:45 AM EDT (14:45 UTC)
Expired
Jul 23, 2001, 11:30 AM EDT
In force
45 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Collier County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2135 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231446
SVRMIA

FLC021-231530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1045 AM EDT MON JUL 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLLIER COUNTY IN SOUTHWEST FLORIDA

* UNTIL 1130 AM EDT

* AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR MARCO ISLAND...MOVING 
  NORTHEAST AT 20 MPH.

FREQUENT LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE 
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL 
THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE. OR YOU CAN ALSO CALL
THE NATIONAL W7EATHER SERVICE DIRECTLY AT 305 229 4522 TO REPORT
SEVERE WEATHER.

LAT...LON 2591 8183 2578 8168 2614 8121 2634 8142

.END

WARNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:00 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 23, 9:00 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT MON JUL 23 2001

LARGE AREA OF RAIN SPREADING EAST TOWARD SOUTHEAST FLORIDA METRO
AREAS. ALSO WIDESPREAD RAIN CONTINUES OVER REMAINDER OF SOUTH
FLORIDA. WILL UPDATE ZONE FORECASTS TO CATEGORICAL AND MENTION
BREEZY WITH WINDS 15 TO 20 MPH. WILL ALSO LOWER TEMPERATURES DUE TO
CLOUD COVER.

.MIA...SCA E CAPE SABLE TO CHOKOLOSKEE INNER WATERS...
       nCHOKOLOSKEE TO BONITA BEACH INNER AND OUTER WATERS
       JUPITER INLET TO OCEAN REEF.

In the hours before

Special weather statement, Jul 23, 4:56 AM EDT, 5 hours 49 minutes before
FLZ063-066>075-231800-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT MON JUL 23 2001

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PENINSULA
THIS MORNING AND BECOME WIDESPREAD DURING THE AFTERNOON.  THESE
THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 30 TO 35 MPH AND HEAVY
RAIN.  THE HEAVIEST RAINFALL WILL GENERALLY OCCUR NEAR AND WEST OF
LAKE OKEECHOBEE.

IN ADDITION SOUTHWEST WINDS OF 20 KNOTS WILL GIVE A CHANCE OF RIP
CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY.

SPOTTERS ACTIVATION IS NOT EXPECTED TO BE REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Jul 23, 5:30 AM EDT, 5 hours 15 minutes before
FLZ063-066>075-231800-

SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT MON JUL 23 2001

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PENINSULA
THIS MORNING AND BECOME WIDESPREAD DURING THE AFTERNOON.  THESE
THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 30 TO 35 MPH AND HEAVY
RAIN.  THE HEAVIEST RAINFALL WILL GENERALLY OCCUR NEAR AND WEST OF
LAKE OKEECHOBEE.

IN ADDITION SOUTHWEST WINDS OF 20 KNOTS WILL GIVE A CHANCE OF RIP
CURRENTS ALONG THE COLLIER COUNTY BEACHES TODAY.

SPOTTERS ACTIVATION IS NOT EXPECTED TO BE REQUIRED.

FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:30 AM EDTSevere Thunderstorm WarningMFLCollier60 min
Jul 23, 10:36 AM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach39 min
Jul 23, 11:37 AM EDTSevere Thunderstorm WarningMFLCollier53 min
Jul 23, 1:44 PM EDTSevere Thunderstorm WarningMFLCollier31 min
Jul 23, 2:37 PM EDTSevere Thunderstorm WarningMFLPalm Beach38 min
Jul 23, 3:02 PM EDTTornado WarningMFLBroward28 min
Jul 23, 3:13 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade47 min
Jul 23, 3:13 PM EDTTornado WarningMFLBroward, Palm Beach62 min
Jul 23, 4:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach65 min
Jul 23, 5:03 PM EDTSevere Thunderstorm WarningMFLMiami-Dade57 min
Jul 23, 5:40 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach65 min
Jul 23, 6:07 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade53 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.